Jump to content
  • Sign Up
0
Lexi

Does Anyone Know Anything About This Medicine?

Rate this topic

Recommended Posts

I feel so crazy! My Celiac Disease, food allergies, and candida are making my life so difficult! My body acts so strange when I try to add anything new into my diet. I literally have OCD when it comes to what I eat. I eat the same things over and over until I get brave enough to add something new (and then I usually pay for it). The same goes for medicines. I'm almost afraid to go to the Doctor because I don't want to have to take any new medicines. Anyway, my Doctor put me on Metronidazole for a bacterial infection. My hair is falling out and breaking off, I'm bloated, and tired. And, pains are traveling up my spine and into my neck and shoulders. From what I can find, this medicine is Gluten free, and I couldn't find any dairy or soy in it either. I only have 2 more days after today of the medicine, and I didn't want to try something else because I figured I would most likely have the same reaction. And, now my Doctor just called and said she is going to put me on Diflucan for the third time for the candida (which just WON'T seem to Ever go away). It's so weird - my hair is my number one clue that I am eating something I shouldn't be. When I wake up in the morning, it feels like straw, and sticks up all over from all the broken pieces. I DON'T understand how it can show up in my hair SO FAST, but it does (especially from nightshades). I'm just losin it!

Share this post


Link to post
Share on other sites

i think my doctor put me on metronidazole. i was off and on antibiotics and i just kept getting infections. my immune system was so weak. i think the antibiotics just made things worse since they killed good bacteria too. going gluten free was the best thing that helped with making the constant infections go away. the antibiotics just seemed to make me sicker. i think that is fairly common to be prone to getting other infections. i have been avoiding antibiotics for the past several months because of this. the doctor said i had an autoimmune condition. one doctor said i had some autoimmune attack on my thyroid but did not quite meet all the criteria for a hashimoto's diagnosis. i was also losing my hair but again going gluten-free helped with that. possibly going casein free too. you might want to check out dr kharazian's book why do i still have thyroid symptoms - even if you do not think you have a thyroid problem it is great for understanding and dealing with an autoimmune condition like celiac's and talks about the role of gluten and gluten intolerance. another book you might want to read is allergies by dr bateson-koch she addresses allergies and candida. it does not seem like the antibiotic approach is working for you. i also have food allergies, some suspected candida, and gluten intolerance (doctor said it is essentially celiac's but short some of the tests i need for the diagnosis - i was too sick to stay on gluten for some of the testing). best wishes!

how long have you been gluten free? what do you usually eat?

Share this post


Link to post
Share on other sites

Metronidazole always makes me feel awful. Tired, bloated, queasy, and generally ill. I ask for something different now.

Share this post


Link to post
Share on other sites

You can look up the name of any med here. It's mostly dissatisfied people who had side effects from meds. But it is very helpful if you are having problems. It is here that I learned that my weird dreams, migraines and increased GERD symptoms were coming from my GERD meds. And it is here that I learned that statins can cause increased blood sugar and hair loss.

http://www.askapatient.com/rateyourmedicine.asp

Share this post


Link to post
Share on other sites

Tangental topic:

There was a story in the British media recently that statin drugs cause an increased risk of diabetes. What gobsmacked me was the physician they quoted for an opinion, link here: http://www.dailymail.co.uk/health/article-2006604/Diabetes-High-doses-statins-increase-risk.html who said patients should still take them because it's better to be a diabetic than to have heart disease.

They've brainwashed 7 million people in Britain so far into taking the drugs, or 1 in 3 adults over age 40. They allegedly reduce the risk of heart attack by 16% but increase the chance of diabetes by 12% if taking high dosage of statins.

The was in the Journal of the American Medical Association, but hasn't gotten much mention here at all.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
0

×